IV infusion with vancomycin
I have recently undergone surgery for removal of lumbar hardware and washout due to osteomyelitis in spine. Wondering if anyone has been treated with vancomycin and if you’ve experienced side effects
Interested in more discussions like this? Go to the Infectious Diseases Support Group.
Hi @retirement75, I’ve had many vancomycin IV treatments while undergoing treatment for leukemia. It was part of a prophylactic antibiotic course to keep me from having serious infections while undergoing months of chemo. I didn’t have any side effects that I could attribute directly to the Vancomycin but I knew when it was being infused. Even if I was sleeping it woke me because it felt ‘warm’. But then the feeling dissipated. There were no longterm side effects.
IV antibiotics are tolerated much better than when taken orally and there’s usually fewer gut disruptions with IV application.
Are you already on the drug? Are you having side effects?
"IV antibiotics are tolerated much better than when taken orally and there’s usually fewer gut disruptions with IV application."
Very true. I had text-book case of C–difficile from oral Amoxicillin given to me by dentist. 7 days later I was recovered in hospital for one week. They gave me Vancomycin to cure it. I was also prescribed 10 days of Vancomycin when discharged. Since tablets are VERY VERY expensive, they gave me compound medication of Vancomycin (uses IV form I understand) – for ten days that was only $170 back in 2011. I have not taken an oral broadband antibiotic since. Afraid of return of C-difficile. I had no side effects from Vancomycin
Thanks for reply
Yes, I’ve searched for side effects and I’ve had several. I am on a lower dose. Hopefully, It will only be a 6 week treatment.